Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

July 14, 2011Jeff Davis County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 14, 2011, 1:49 PM EDT for Jeff Davis County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2011, 1:49 PM EDT (17:49 UTC)
Expired
Jul 14, 2011, 2:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA

County Jeff Davis County, GA

The radar

The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2513 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WWUS82 KFFC 141749
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EDT THU JUL 14 2011

GAZ110-111-141815-
149 PM EDT THU JUL 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHEELER AND 
TELFAIR COUNTIES UNTIL 215 PM EDT...

AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM CENTERED NEAR LUMBER CITY...MOVING SOUTHEAST AT 
5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHEELER AND TELFAIR COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE SPRING HILL...TOWNS AND LUMBER CITY.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3193 8288 3203 8270 3193 8261 3191 8264
      3192 8267 3190 8269 3185 8275 3185 8277
      3183 8279 3183 8281
TIME...MOT...LOC 1748Z 327DEG 5KT 3191 8273

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 1:07 PM EDT, 42 minutes earlier.

Area forecast discussion, Jul 14, 1:07 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
107 PM EDT THU JUL 14 2011

.PREV DISCUSSION... /ISSUED 730 AM EDT THU JUL 14 2011/

SHORT TERM /TODAY THROUGH SATURDAY/...
UPPER RIDGE CONTINUES TO WEAKEN OVER THE SOUTHEAST U.S. DURING
THE PERIOD AS AN UPPER TROUGH DEEPENS ALONG THE NEW ENGLAND COAST.
MEANWHILE MODELS SIMILAR WITH BACK DOOR FRONT MEANDERING ACROSS
NORTH CENTRAL GEORGIA INTO FRIDAY BEFORE SHIFTING INTO SOUTH
GEORGIA ON SATURDAY. WITH FRONTAL BOUNDARY IN THE AREA...ABUNDANT
LOW LEVEL MOISTURE AND HEATING OF THE DAY...GOOD CHANCE POPS SEEM
IN ORDER TODAY. GOOD CHANCE TO LIKELY POPS FRIDAY WITH MODELS
INDICATING A WAVE DEVELOPING AND MOVING ALONG THE BOUNDARY. BACK
TO CHANCE POPS SATURDAY WITH THE FRONT SLIPPING FARTHER SOUTH.
SEVERE STORMS NOT SO MUCH OF AN ISSUE THIS PERIOD...BUT FOCUS WILL
BE MORE ON HEAVY RAIN POTENTIAL WITH PRECIPITABLE WATER VALUES 2
INCHES OR BETTER. WITH SOME COOLER AIR BEHIND THE FRONT SPREADING
INTO THE STATE...INCREASED CLOUDS AND PRECIP
CHANCES...TEMPERATURES WILL BE A HARD CALL. NAM MOS RUNNING SOME 5
TO 8 DEGREES COOLER THAN GFS MOS ON HIGHS TODAY AND FRIDAY.
COMPROMISE SEEMS BEST SOLUTION AT THIS POINT...AND WITH THIS
COMPROMISE EXPECT HEAT INDICES TO STAY BELOW ADVISORY CRITERIA.
MAV/MET MOS TEMPS ARE MORE IN LINE SATURDAY AND PLAN TO STAY
CLOSE.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
EXTENDED PROGS CONTINUE TO HOLD ON TO THE REMNANTS OF THE WEAK
BOUNDARY NEAR THE GEORGIA-FLORIDA BORDER THROUGH MUCH OF THE
PERIOD. SOMEWHAT DRIER AIR INDICATED ACROSS NORTH GEORGIA WHICH
SHOULD LEAD TO LESSENING CHANCES FOR PRECIP...BUT WITH THE
BOUNDARY STILL IN THE VICINITY WILL HOLD ON TO LOW CHANCE POPS
MAINLY ACROSS CENTRAL GEORGIA. BY WEDNESDAY...MODELS HINTING AT
ANOTHER BOUNDARY DRIFTING SOUTH FROM THE OHIO VALLEY AND MAY SEE
INCREASED PRECIP CHANCES BACK ACROSS NORTH GEORGIA WEDNESDAY AND
BEYOND. COOLER TEMPS LOOK TO CONTINUE THROUGH THE WEEKEND WITH
READINGS GETTING BACK ABOVE NORMAL FOR THE BEGINNING OF THE
WORKWEEK.

CLIMATE...

RECORDS FOR 07-14

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     101 1966     74 1940     79 1980     61 1967
                1954
                1932
   KATL      98 1954     75 1967     81 1980     59 1976
                1938        1940                    1967
                                                    1897
   KCSG     102 1977     82 1999     79 1981     64 1953
                1966        1967
                            1964
   KMCN     101 1977     76 1911     78 1980     61 1967
                                        1932        1918

&&

.AVIATION...
18Z UPDATE...
EXPECT THUNDERSTORMS TO CONTINUE TO DEVELOP. OTHERWISE VFR CONDITIONS
EXCEPT NEAR STORMS. IFR-MVFR CEILINGS INCREASING TONIGHT WITH AT
LEAST SOME IFR-MVFR VSBYS. SURFACE WINDS E AROUND 10 KTS EXCEPT
VARIABLE AT CSG. HOW MUCH CONVECTION WHERE AND WHEN STILL HIGHLY
UNCERTAIN BUT STORMS WILL CONTINUE TO DEVELOP. BDL

//ATL CONFIDENCE...
18Z UPDATE...
HIGH CONFIDENCE FOR WINDS...CEILINGS AND VSBYS THIS AFTERNOON INTO TONIGHT.
HIGH CONFIDENCE FOR STORMS NEAR ATL.
LOW CONFIDENCE ON DURATION AND IMPACT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          94  72  82  68 /  50  40  50  40
ATLANTA         93  73  83  69 /  50  40  60  40
BLAIRSVILLE     88  70  77  64 /  40  30  50  40
CARTERSVILLE    93  73  84  71 /  50  30  60  40
COLUMBUS        95  75  87  73 /  50  50  60  50
GAINESVILLE     92  72  80  68 /  50  30  50  40
MACON           95  75  85  72 /  50  50  60  50
ROME            93  74  89  71 /  40  30  60  40
PEACHTREE CITY  93  73  83  70 /  50  50  60  50
VIDALIA         95  76  88  73 /  50  50  60  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 14, 10:20 AM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1020 AM EDT THU JUL 14 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1020 AM EDT THU JUL 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE WITH SCATTERED THUNDERSTORMS
EXPECTED OVER NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING.

.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL CONTINUE OVER THE AREA...BUT A WEAK
UPPER LEVEL DISTURBANCE WILL DEVELOP OVER THE NORTHERN GULF COAST.
MEANWHILE A WEAK COLD FRONT WILL CONTINUE TO DRIFT OVER THE AREA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORMS WILL BE STRONG
GUSTY WINDS...HEAVY RAIN WITH LOCAL FLOODING POSSIBLE AND FREQUENT
LIGHTNING. HAIL WILL ALSO BE POSSIBLE.

.DISCUSSION...
A WARM AND MOIST AIRMASS WILL CONTINUE OVER THE AREA. CAPES ABOVE
2000 CAN BE EXPECTED. WITH WEAK UPPER LEVEL FLOW...STORMS WILL MOVE
SLOW. HEAVY RAINFALL CAN BE EXPECTED WITH ANY THUNDERSTORM THAT
DEVELOPS WITH LOCALIZED FLOODING POSSIBLE. THE BIGGER STORMS WILL
HAVE POTENTIAL FOR STRONG GUSTY WINDS WITH HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SPOTTERS ARE
ENCOURAGED TO SUMMIT REPORTS OF ANY SEVERE WEATHER.

BDL

In the hours before

Special weather statement, Jul 14, 8:45 AM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 AM EDT THU JUL 14 2011

GAZ036-038-141315-
845 AM EDT THU JUL 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN OGLETHORPE
AND CLARKE COUNTIES UNTIL 915 AM EDT...

AT 843 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SANDY CROSS...MOVING NORTHEAST AT 5 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS OGLETHORPE AND CLARKE COUNTIES...INCLUDING
AREAS AROUND DUNLAP...STEPHENS...SMITHONIA...LEXINGTON...HUTCHINGS...
CRAWFORD...ARNOLDSVILLE...WINTERVILLE...SANDY CROSS...POINT PETER AND
VESTA. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3383 8295 3372 8313 3395 8334 3405 8312
      3403 8311 3403 8309 3401 8305 3403 8303
      3405 8297 3404 8295 3392 8287
TIME...MOT...LOC 1245Z 242DEG 3KT 3392 8310
Special weather statement, Jul 14, 1:32 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
132 PM EDT THU JUL 14 2011

GAZ080-081-141800-
132 PM EDT THU JUL 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TAYLOR AND
CRAWFORD COUNTIES UNTIL 200 PM EDT...

AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HORNS...MOVING WEST AT 5 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TAYLOR AND CRAWFORD COUNTIES...INCLUDING
AREAS AROUND HORNS...NAKOMIS...ROBERTA...REYNOLDS AND FICKLING MILL.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3257 8428 3272 8423 3272 8422 3270 8422
      3270 8420 3274 8418 3277 8416 3270 8395
      3253 8400
TIME...MOT...LOC 1732Z 105DEG 4KT 3264 8408
Special weather statement, Jul 14, 1:48 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
148 PM EDT THU JUL 14 2011

GAZ089-090-141815-
148 PM EDT THU JUL 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MUSCOGEE
AND CHATTAHOOCHEE COUNTIES UNTIL 215 PM EDT...

AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EELBECK/WEST FORT BENNING...MOVING SOUTHEAST
AT 5 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MUSCOGEE AND CHATTAHOOCHEE COUNTIES...
INCLUDING AREAS AROUND UPATOI...NORTH FORT BENNING...EELBECK/WEST
FORT BENNING AND CHRISTOPHER. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3256 8482 3256 8467 3253 8468 3252 8469
      3253 8465 3253 8464 3250 8464 3249 8466
      3231 8466 3230 8484
TIME...MOT...LOC 1748Z 331DEG 3KT 3247 8470
Special weather statement, Jul 14, 1:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EDT THU JUL 14 2011

GAZ110-111-141815-
149 PM EDT THU JUL 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHEELER AND
TELFAIR COUNTIES UNTIL 215 PM EDT...

AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR LUMBER CITY...MOVING SOUTHEAST AT
5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHEELER AND TELFAIR COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE SPRING HILL...TOWNS AND LUMBER CITY.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3193 8288 3203 8270 3193 8261 3191 8264
      3192 8267 3190 8269 3185 8275 3185 8277
      3183 8279 3183 8281
TIME...MOT...LOC 1748Z 327DEG 5KT 3191 8273

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:45 AM EDTSpecial Weather StatementFFCOglethorpe30 min
Jul 14, 1:32 PM EDTSpecial Weather StatementFFCCrawford28 min
Jul 14, 1:48 PM EDTSpecial Weather StatementFFCChattahoochee27 min
Jul 14, 1:52 PM EDTSpecial Weather StatementFFCMuscogee23 min
Jul 14, 2:06 PM EDTSpecial Weather StatementFFCWilcox24 min
Jul 14, 2:14 PM EDTSpecial Weather StatementFFCMuscogee31 min
Jul 14, 2:32 PM EDTSpecial Weather StatementFFCStewart28 min
Jul 14, 2:39 PM EDTSevere Thunderstorm WarningFFCStewart51 min
Jul 14, 2:57 PM EDTSpecial Weather StatementFFCDooly, Pulaski33 min
Jul 14, 3:02 PM EDTSpecial Weather StatementFFCTroup28 min
Jul 14, 3:06 PM EDTSpecial Weather StatementFFCStewart24 min
Jul 14, 3:23 PM EDTSpecial Weather StatementFFCTelfair, Wheeler37 min
Jul 14, 3:31 PM EDTSpecial Weather StatementFFCToombs29 min
Jul 14, 3:33 PM EDTSpecial Weather StatementFFCStewart, Webster27 min
Jul 14, 3:49 PM EDTSpecial Weather StatementFFCTelfair26 min
Jul 14, 3:57 PM EDTSpecial Weather StatementFFCCrisp33 min
Jul 14, 4:08 PM EDTSpecial Weather StatementFFCSumter, Webster37 min
Jul 14, 4:32 PM EDTSpecial Weather StatementFFCCrisp43 min
Jul 14, 4:34 PM EDTSpecial Weather StatementFFCDodge, Laurens41 min
Jul 14, 4:41 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Sumter34 min
Jul 14, 5:12 PM EDTSpecial Weather StatementFFCSumter48 min
Jul 14, 5:41 PM EDTSpecial Weather StatementFFCEmanuel, Johnson49 min
Jul 14, 5:47 PM EDTSpecial Weather StatementFFCCrawford, Houston, Peach43 min
Jul 14, 6:16 PM EDTSpecial Weather StatementFFCTalbot44 min
Jul 14, 6:19 PM EDTSpecial Weather StatementFFCJohnson26 min
Jul 14, 6:25 PM EDTSpecial Weather StatementFFCEmanuel35 min
Jul 14, 6:52 PM EDTSpecial Weather StatementFFCHarris38 min
Jul 14, 6:55 PM EDTSevere Thunderstorm WarningFFCHarris, Talbot35 min
Jul 14, 6:58 PM EDTSpecial Weather StatementFFCGlascock, Warren47 min
Jul 14, 7:00 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield30 min
Jul 14, 7:17 PM EDTSpecial Weather StatementFFCCoweta, Pike43 min
Jul 14, 7:26 PM EDTSpecial Weather StatementFFCHarris49 min
Jul 14, 7:32 PM EDTSpecial Weather StatementFFCLamar43 min
Jul 14, 7:38 PM EDTSpecial Weather StatementFFCJefferson, Washington52 min
Jul 14, 7:56 PM EDTSpecial Weather StatementFFCHeard49 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.